Hail, Eddy
- When
- June 19, 1:39 PM MST to 1:44 PM MST
- Where
- Eddy County, 10 mi NW of Loving
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.382, -104.221
An upper ridge was over the region with good low level moisture in place. An outflow boundary was present across the Permian Basin and Southeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper ridge was over the region with good low level moisture in place. An outflow boundary was present across the Permian Basin and Southeast New Mexico. This boundary became a focus for thunderstorm development during the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 19, 1:01 PM MST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT WED JUN 19 2013 .DISCUSSION... THE SUBTROPICAL UPPER RIDGE THAT HAS BEEN CENTERED OVER MEXICO THE PAST SEVERAL DAYS HAS BEEN EDGING NORTHWARD TOWARD WEST TEXAS TODAY WHILE AN UPPER LOW DIGS INTO THE PACIFIC NORTHWEST. AT THE SURFACE...STRONG SOUTHERLY FLOW PERSISTS AS LEE TROUGHING ENHANCES TO THE NORTH. SKIES HAVE BEEN MOSTLY CLEAR THROUGH THE MORNING AND MID AFTERNOON TEMPERATURES HAVE WARMED TO LOW 90S. SEVERAL SHOWERS AND THUNDERSTORMS ARE IN THE PROCESS OF DEVELOPING OVER THE DAVIS AND GUADALUPE MOUNTAIN REGIONS THIS AFTERNOON AND ARE EXPECTED TO MIGRATE OUT INTO THE PLAINS OF SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS THROUGH THIS EVENING. MEANWHILE...AN EARLY MORNING MCS THAT MOVED THROUGH THE TEXAS PANHANDLE HAS SENT AN OUTFLOW BOUNDARY SOUTHWEST TOWARD THE PERMIAN BASIN...AS NOTED ON RADAR. THIS BOUNDARY WILL LIKELY GENERATE SOME SEVERE THUNDERSTORM ACTIVITY ACROSS THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO AND A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR THESE AREAS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. WILL MAKE NOTE OF THIS IN THE HWO. ANY CONVECTION MOVING OFF THE MOUNTAINS OF SOUTHEAST NEW MEXICO WILL HAVE THE POTENTIAL TO INTERACT WITH THIS BOUNDARY AND COULD RESULT IN AN ISOLATED SHORT- LIVED TORNADO. THE UPPER RIDGE WILL SHIFT SLIGHTLY EASTWARD THURSDAY AND FRIDAY BUT MAINTAIN ITS INFLUENCE OVER MOST OF THE REGION. SURFACE LEE TROUGHING WILL EXTEND SOUTHWARD INTO EASTERN NEW MEXICO AND WEST TEXAS...KEEP STRONG SOUTHERLY FLOW AND AMPLE MOISTURE IN PLACE THROUGH THE WEEKEND. SURFACE HEATING NEAR THE TROUGH AXIS MAY HELP TO GENERATE SOME AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGHER TERRAIN REGIONS AS WELL AS THE SOUTHEAST NEW MEXICO PLAINS THROUGH SUNDAY. CONFIDENCE IS CURRENTLY LOW HOWEVER IF WE CAN GET A WEAKNESS IN THE WESTERN PERIPHERY OF THE UPPER RIDGE DURING PEAK HEATING...COINCIDENT WITH A MID LEVEL THETA E AXIS...THEN ITS DEFINITELY POSSIBLE FOR THE ABOVE MENTIONED LOCATIONS. OTHERWISE...RAIN CHANCES WILL REMAIN NIL FOR MOST LOCATIONS THROUGH THE FORECAST PERIOD. HIGH TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S WITH HIGHER READINGS IN THE PECOS AND RIO GRANDE VALLEYS. LOWS WILL BE IN THE UPPER 60S TO LOW 70S. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 73 96 72 96 / 20 10 10 10 BIG SPRING TX 73 97 73 96 / 0 0 0 0 CARLSBAD NM 71 101 70 100 / 20 20 20 20 DRYDEN TX 76 97 75 95 / 10 0 0 0 FORT STOCKTON TX 73 97 73 97 / 10 10 10 10 GUADALUPE PASS TX 69 94 69 93 / 20 30 30 20 HOBBS NM 71 97 70 96 / 20 20 20 20 MARFA TX 62 92 62 90 / 20 20 20 10 MIDLAND INTL AIRPORT TX 73 96 72 96 / 10 0 0 0 ODESSA TX 73 97 74 96 / 10 10 10 0 WINK TX 73 100 73 100 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT WED JUN 19 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-202015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 303 PM CDT WED JUN 19 2013 /203 PM MDT WED JUN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY ALONG AND WEST OF A LAMESA...TO WINK...TO FORT STOCKTON...TO TERLINGUA LINE. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE ACCOMPANIED BY LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT WED JUN 19 2013 NMZ028-192100- EDDY COUNTY PLAINS- 231 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING SOUTHEASTERN EDDY COUNTY UNTIL 300 PM MDT/400 PM CDT/... AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LOVING AT 231 PM MDT/331 PM CDT/...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING/900 PM CDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3253 10403 3201 10373 3200 10432 3227 10438 TIME...MOT...LOC 2031Z 231DEG 13KT 3224 10419
The Holloman AFB radar (KHDX), 194 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454281, 454284.